MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOOKWALTER; RATCHET RETRACTOR

SYMMETRY SURGICAL INC BOOKWALTER; RATCHET RETRACTOR
Model Number 50-4580
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved was discarded at the facility and cannot be returned for evaluation.Pictures are not available and the lot number is unknown.Without the lot number the age of the device is unknown.The customer is unsure when the screw fell out of the device.Received via fda user facility report# 2600320000-2023-8082.There has been a total of (b)(4) sold of all lots with 1 additional complaint recorded for 8 instruments (b)(4).The previous complaint for 8 instruments were all aged devices that had significant signs of use.Based on the information that we have received thus far, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that during a pancreatic transplant, the clip of the bookwalter ratchet would not secure properly to the ring.Upon further inspection of the ratchet, it was noticed that a small screw was missing.This occurred at the first use of the device during the procedure, so it is unknown if the screw fell out during that procedure or previously.There was no affect on the patient.

Brand Name
BOOKWALTER
Common Device Name
RATCHET RETRACTOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17148576
Report Number3007208013-2023-00024
Device Sequence Number5589898
Product Code GAD
UDI-Device Identifier00887482018545
UDI-Public00887482018545
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-4580
Device Catalogue Number50-4580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown